I'm writing this because I finally want to know what can possibly be going wrong with my stomach. Since I was 16 (I'm now 23) I've been having problems, I finally went to see a doctor back then when my abdominal muscles clamped together and it felt as if my stomach was twitching inside me. To this day when I press around my belly button I get a sharp stabbing pain just below my ribcage on the left hand side and get a sharp pain there with sever nausea when I eat certain foods like black pepper. They suspected it was a stomach ulcer but did no further testing. Approximately 3 months ago things began to change, I started feeling nauseated daily and was getting increasing amounts of pain around the upper area of my stomach. I also experienced two bowel movements that were not a good colour to see: one appeared fully black and the other flecked with black. I was prescribed Tecta for 2 months, senokot for a month and scheduled for a gastroscopy with a biopsy to be taken during. The tecta helped some but not entirely, it lessened the pain and nausea bit didn't abolish it. I stopped taking the senokot because it increased the pain, started making me feel weak and I started to lose my appetite (After stopping the pain receded back to its original level, the weakness went away and my appetite came back). 2 months later I got my scope done and immediately afterwards I was getting constant pain parallel to my belly button on both sides that spiked to severe levels and also was experiencing moderate nausea while eating. I called a local health line and talked to a nurse who informed me this was not normal and requested my seeing a doctor within 4 hours. I ended up going to the ER, they ran some blood tests an did an X-Ray. They gave me an IV, hydromorphone and ondansetron (they sent me home with a weeks worth of these prescribed in pill form). The x-ray showed nothing and the blood tests came back with showing liver levels to be high. They sent me for an ultrasound which only showed polyps in my gallbladder, but everything else fine. This doctor gave me another months worth of tecta to take since it had helped before. I got the results for my scope the next day and was told all was normal as well on both the biopsy and the scoping. It has been a week now since my scope and I'm still in severe pain that I feel through the pain medication. I haven't been able to eat a full meal since because once I start eating the nausea and pain increases.
Some further information is that I don't defecate as a "normal" person should and I haven't for a long time. I go approximately 2-3 times a week at most and most aren't large amounts. My stool is usually hard and tends to come in a pale brown, sometimes tan colour. Occasionally there appears to be a mucus or film around the stool or white spots within it. I've also experienced severe lower intestinal pain and very rarely small amounts blood after defecating that was written off as being cause by hard stool and vascular pain after several ultrasounds. I've tried drinking fiber mixes, several ant-acids and several other medications over the years whose names I cannot for the life of me remember. I have confirmed food allergies to both chicken and eggs, both which I have tried to abolish from my diet (I avoid all poultry as I've also had allergic reactions to turkey). I also avoid anything spicy or overly vinegary as they cause me severe pain.
What steps should I take next here? Does anyone know what this could possibly be?? I'm tired of going for blood tests and ultrasounds to be told that everything is normal and there is nothing wrong. I'm tired of being in pain. I need help with this!
Well, without a clinical evaluation it would be difficult to determine the cause of your symptoms. Possibilities that may need to be considered include dietary causes, infections, inflammations, GI motility issues, hormonal/ endocrine abnormalities, malabsorption syndromes, IBS, micronutrient deficiencies etc. I would suggest getting this evaluated by a gastroenterologist for an accurate diagnosis and appropriate management.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.